Desperate to be Healthy again

Hi all i became ill a few years ago and in that time i initially gained 49lbs i then lost half and then put it back on. I take oral steriods which are making life very difficult and wondered if anyone else on here is losing weight whilst on them and keeping it off? I can't exercise very often because of my illness so dieting is the only way. I lost 8lb in my first 2 days of dieting but as i also suffer from insomnia i give in at 3 in the morning and eat rubbish, any ideas to help me stop this would be a great help. Im 50 in November and would love to be thin for my birthday which is keeping me going.

6 Replies

  • Hello, i am 50 in august and would like to be slimmer for the big 50 also. I really do feel for you not bin able to exercise, i work out most days and would be so down if i couldnt. I hurt my foot at xmas and was off my feet for a couple of weeks

  • sorry my lap top went funny and sent the message b4 id finished. so i do no how you feel. However mine wasnt long term. You are going to have to be so strong with yourself and i know its really hard (i have bad days). Be positive and get ur brain into gear. There is always some one on hear to chat too so you,ll always have encouragement and support. We want to be lush at 50 and we will x

  • thank you for that

  • I don't take steroids but I do wake up in the middle of the night quite often. I will get up and have a cup of tea, usually a fruit tea, but no food. I wonder if you are not eating enough for your last meal of the day?

    Losing weight on medication can be difficult. It's mostly about what you eat, and exercise is to help you stay healthy. The NHS 12 week plan is ok for a lot of people, but I find I need to keep my carbohydrates fairly low to lose weight, so I cut out things like sugar and breakfast cereals, and eat eggs for breakfast.

    Hope you can lose the weight in time for your birthday.

  • It was suggested to me on here a few days ago, to help with late evening binge cravings, to try a low cal hot chocolate drink. I wonder if this might help your cravings in the middle of the night, it is warming and quite satisfying, if you need to have something to eat how about having a packet of Quavers or other lower cal crisps.

    Best wishes for your weight loss aims and hope it help to improve your general health

    Ros1 xx

  • unfortunately being awake through the night is a side effect of my medication which i need to keep me alive. I dont wake up, i am awake, sometimes for 48 hrs before my brain and body get so tired they shut down and let me sleep. Just had an op that means even less movement than normal so im on a lose lose at the moment but i wont give up. My weight doesnt affect my illness in any way so being thin wont make any difference at all, except to the way i feel about myself when looking in the mirror haha.

You may also like...